(Closed) How did your body react when coming off the pill?

posted 4 years ago in Intimacy
Post # 3
Member
3041 posts
Sugar bee

@Hannahmn88:  I had some serious moodiness the first month but that’s about it. I was on a low dose pill. 

Post # 4
Member
1812 posts
Buzzing bee
  • Wedding: October 2013

I’ve been on the pill for over ten years and about 2 years ago I decided I wanted to stop. I did lose about 10 pounds and I felt SO good being off of it. But about 3 months after my face & back completely exploded. I had bad skin as a teen but thought it would have passed by now (I was 28 when I went off of it) after I discovered my skin reacting I went back on it but my skin never completely went back to normal. So I saw a dermatologist and now I’m on an additional antibiotic for my skin. After my wedding in october, ill be ditching the birth control and just staying on my skin meds until its time to try for a baby!

Post # 5
Member
1031 posts
Bumble bee

My body was elated to stop the pill! I had more energy, a huge sex drive, less moodiness, less anxiety. I did gain a little bit of weight, but being more upbeat and happier deffinitly made up for that.

The only thing that I don’t care for is that I have always had erratic cycles, so not knowing when AF is going to make an appearence is frustrating.

Post # 6
Member
368 posts
Helper bee
  • Wedding: May 2014

It felt great to stop the pill years ago! I started to be motion sick on any mode of transportation when I started it, and when I stopped it more than a year later, I was fine a month later in cars and ferrys and planes. A previous pill also made me feel like to throwing up every evening… And surprisingly, my cycles stayed regular after the pill, even thought they were all over the place before 🙂 So only good things came out of stopping the pill! (I’m not trying for a baby, so I just make sure I use appropriate non hormonal protection).

Post # 9
Member
1728 posts
Bumble bee
  • Wedding: March 1998

I’ve been off mine for about 3 days now – I was on Micronor, a progestin-only pill, so it should really be all out of my system by now. When I was on it, it caused extreme chest tenderness for me. I haven’t had any negative symptoms since coming off of it. I’ve heard that’s more common with POPs, though – people on combination pills are more likely to have side effects after coming off of estrogen.

 

I’d imagine that with 2+ months to go before your wedding, you would have time to deal with most of the side effects that would result from going off. I’ve heard they’re most common in the first month, although I’m no doctor.

Post # 10
Member
917 posts
Busy bee
  • Wedding: September 2012

@Hannahmn88:  I don’t remember a change at all honestly.

Post # 11
Member
3003 posts
Sugar bee
  • Wedding: May 2013

Oh boy do I remember that! My body went all whacky. I lost a good amount of weight, boobs shrank, migraines stopped, moodiness stopped… I have a Mirena now and love it.

Post # 12
Member
3901 posts
Honey bee
  • Wedding: August 2013

I’ve been off for about 2 months now – I was on birth control pills for almost 18 years.

I’ve been more moody. My cycles are all kinds of strange but I’m hoping that will work itself out soon.

As for stopping before the wedding – if you are ok with teh possibility of having your period during the wedding or honeymoon, go for it 🙂

Post # 13
Member
1061 posts
Bumble bee
  • Wedding: October 2012

@Hannahmn88:  Unless you are planning to TTC ASAP after the wedding I would suggest waiting until after the wedding to go off the pill. That way you know you won’t have your period, and there won’t be any other side effects (everyone is different who knows how you will react) to stress you out so close to the wedding.

I have been off BCP for 2 cycles now (took my last pill the first week of april after being on the pill for 10 years), and so far my skin has become a bit worse, my periods are irregular, and my cramps are killer! I haven’t noticed a huge change in sex drive. I mean it has gone up a little but I think it might just be because we are newlyweds! lol.

Good luck!

 

Post # 14
Member
115 posts
Blushing bee
  • Wedding: July 2015

My flow was off schedule for months, and there were times when it would come every two months instead of each month…kind of stressful when you’re not trying to get pregnant to worry about whether your flow is coming or not!  Even now it does not come as per any regular schedule.

Bloating and back pains/cramps definitely occur whereas on the pill I never experienced any of this type of PMS.

 

Post # 15
Member
7656 posts
Bumble Beekeeper
  • Wedding: July 2012

If you are ok with having your period for the honeymoon then it is ok to quit. Otherwise I would stay on.

I have been off BC for a few weeks, and I have just noticed my skin has gotten a lot more oily. Other than that no increase in moodiness or anything. Haven’t had my period yet. I am anxious to see how going off affects that. That may be misery lol

Post # 16
Member
113 posts
Blushing bee
  • Wedding: October 2013

I was on birth control for a little over a year and I stopped last month, and so far I haven’t had any weird reactions. I’m counting myself lucky, lol.

The topic ‘How did your body react when coming off the pill?’ is closed to new replies.

Get our weekly roundup of the best of Weddingbee.
I agree to receive emails from the site. I can withdraw my consent at any time by unsubscribing.

Find Amazing Vendors